zbMATH — the first resource for mathematics

Analytical results on a model for damaging in domains and interfaces. (English) Zbl 1230.35034
Summary: This paper deals with a model describing damage processes in a (nonlinear) elastic body which is in contact with adhesion with a rigid support. On the basis of phase transitions theory, we detail the derivation of the model written in terms of a PDE system, combined with suitable initial and boundary conditions. Some internal constraints on the variables are introduced in the equations and on the boundary, to get physical consistency. We prove the existence of global in time solutions (to a suitable variational formulation) of the related Cauchy problem by means of a Schauder fixed point argument, combined with monotonicity and compactness tools. We also perform an asymptotic analysis of the solutions as the interfacial damage energy (between the body and the contact surface) goes to \(+\infty\).

35D30 Weak solutions to PDEs
74A15 Thermodynamics in solid mechanics
74M15 Contact in solid mechanics
Full Text: DOI EuDML
[1] V. Barbu, Nonlinear Semigroups and Differential Equations in Banach Spaces. Noordhoff, Leyden (1976). Zbl0365.45001 · Zbl 0365.45001
[2] E. Bonetti and G. Bonfanti, Well-posedness results for a model of damage in thermoviscoelastic materials. Ann. Inst. H. Poincaré Anal. Non Linéaire6 (2008) 1187-1208. Zbl1152.35505 · Zbl 1152.35505
[3] E. Bonetti and M. Frémond, Collisions and fracture, a 1-D example: How to tear off a chandelier from the ceiling. J. Elast.74 (2004) 47-66. Zbl1058.74071 · Zbl 1058.74071
[4] E. Bonetti and G. Schimperna, Local existence for Frémond’s model of damage in elastic materials. Contin. Mech. Thermodyn.16 (2004) 319-335. Zbl1066.74048 · Zbl 1066.74048
[5] E. Bonetti, A. Segatti and G. Schimperna, On a doubly nonlinear model for the evolution of damaging in viscoelastic materials. J. Diff. Equ.218 (2005) 91-116. Zbl1078.74048 · Zbl 1078.74048
[6] E. Bonetti, G. Bonfanti and R. Rossi, Well-posedness and long-time behaviour for a model of contact with adhesion. Indiana Univ. Math. J.56 (2007) 2787-2819. · Zbl 1145.35027
[7] E. Bonetti, G. Bonfanti and R. Rossi, Global existence for a contact problem with adhesion. Math. Meth. Appl. Sci.31 (2008) 1029-1064. · Zbl 1145.35301
[8] E. Bonetti, G. Bonfanti and R. Rossi, Thermal effects in adhesive contact: modelling and analysis. Nonlinearity22 (2009) 2697-2731. · Zbl 1185.35122
[9] P. Colli, F. Luterotti, G. Schimperna and U. Stefanelli, Global existence for a class of generalized systems for irreversible phase changes. NoDEA Nonlinear Diff. Equ. Appl.9 (2002) 255-276. Zbl1004.35061 · Zbl 1004.35061
[10] F. Freddi and M. Frémond, Damage in domains and interfaces: a coupled predictive theory. J. Mech. Mater. Struct.7 (2006) 1205-1233.
[11] M. Frémond, Équilibre des structures qui adhèrent à leur support. C. R. Acad. Sci. Paris295 (1982) 913-916. · Zbl 0551.73096
[12] M. Frémond, Adhérence des solides. J. Méc. Théor. Appl.6 (1987) 383-407. · Zbl 0645.73046
[13] M. Frémond, Non-smooth Thermomechanics. Springer-Verlag, Berlin (2002).
[14] M. Frémond, Collisions. Edizioni del Dipartimento di Ingegneria Civile dell’ Università di Roma Tor Vergata, Italy (2007).
[15] M. Frémond and N. Kenmochi, Damage problems for viscous locking materials. Adv. Math. Sci. Appl.16 (2006) 697-716. Zbl1158.74310 · Zbl 1158.74310
[16] M. Frémond and B. Nedjar, Damage, gradient of damage and priciple of virtual power. Int. J. Solids Struct.33 (1996) 1083-1103. · Zbl 0910.73051
[17] M. Frémond, K. Kuttler and M. Shillor, Existence and uniqueness of solutions for a dynamic one-dimensional damage model. J. Math. Anal. Appl.229 (1999) 271-294. Zbl0920.73328 · Zbl 0920.73328
[18] J.L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires. Dunod Gauthier-Villars, Paris (1969). Zbl0189.40603 · Zbl 0189.40603
[19] J.J. Moreau, Sur les lois de frottement, de viscosité et plasticité. C. R. Acad. Sci. Paris Sér. II Méc. Phys. Chim. Sci. Univers Sci. Terre271 (1970) 608-611.
[20] N. Point, Unilateral contact with adherence. Math. Meth. Appl. Sci.10 (1998) 367-381. Zbl0656.73052 · Zbl 0656.73052
[21] J. Simon, Compact sets in the space Lp(0,T; B). Ann. Mat. Pura Appl.146 (1987) 65-96. Zbl0629.46031 · Zbl 0629.46031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.